Alert archive / South Carolina / Freeze Warnings in 2015

Freeze Warning 2, NWS Columbia, SC

November 14, 20154 counties in Georgia; 13 counties in South Carolina

NWS Columbia, SC issued this freeze warning at Nov 14, 2015, 1:14 PM EST for 4 counties in Georgia; 13 counties in South Carolina. It took effect at Nov 15, 2015, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2015, 1:14 PM EST (18:14 UTC)
In effect from
Nov 15, 2015, 3:00 AM EST
Expired
Nov 15, 2015, 8:00 AM EST
In force
5 hr
Issued by
NWS Columbia, SC

Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Calhoun County, SC, Chesterfield County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 27 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -159 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2964 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-159 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WWUS72 KCAE 141814
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
114 PM EST SAT NOV 14 2015

...FREEZE WARNING/FROST ADVISORY FOR LATE TONIGHT/EARLY SUNDAY
MORNING...

.HIGH PRESSURE WILL BUILD TOWARDS THE REGION TONIGHT...AND PROVIDE
AN OPPORTUNITY FOR NEAR OR JUST BELOW FREEZING TEMPERATURES LATE
TONIGHT AND EARLY SUNDAY MORNING FOR NORTHERN AND CENTRAL
SECTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. THE
FREEZE WARNING REPLACES THE PREVIOUS FREEZE WATCH AND FROST
ADVISORY FOR THIS REGION. WIDESPREAD FROST IS STILL EXPECTED
ACROSS THIS AREA. CONFIDENCE OF FREEZING TEMPERATURES IS LESS
ACROSS SOUTHERN PORTIONS OF THE MIDLANDS AND CSRA...BUT AREAS OF
FROST STILL POSSIBLE...AND A FROST ADVISORY WILL REMAIN IN EFFECT
THERE.

GAZ063>065-SCZ027>031-037-151300-
/O.UPG.KCAE.FR.Y.0005.151115T0700Z-151115T1400Z/
/O.NEW.KCAE.FZ.W.0002.151115T0800Z-151115T1300Z/
MCDUFFIE-COLUMBIA-RICHMOND-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-
CALHOUN-
INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS...
HEPHZIBAH...SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...
RED BANK...OAK GROVE...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...ST. MATTHEWS
114 PM EST SAT NOV 14 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY.

* TEMPERATURE...LOWS IN THE LOWER 30S...WITH WIDESPREAD FROST.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GAZ040-SCZ015-016-018-020>022-025-026-151300-
/O.UPG.KCAE.FZ.A.0002.151115T0700Z-151115T1400Z/
/O.NEW.KCAE.FZ.W.0002.151115T0800Z-151115T1300Z/
LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD-
KERSHAW-EDGEFIELD-SALUDA-
INCLUDING THE CITIES OF...LINCOLNTON...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING
114 PM EST SAT NOV 14 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY.
WIDESPREAD FROST. 

* TEMPERATURES...LOWS 30 TO 32...WITH WIDESPREAD FROST.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GAZ077-SCZ035-036-038-041-151300-
/O.EXT.KCAE.FR.Y.0005.151115T0800Z-151115T1300Z/
BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON...
BLACKVILLE...ORANGEBURG...BROOKDALE...MANNING...SUMMERTON...
BAMBERG...DENMARK
114 PM EST SAT NOV 14 2015

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY...

* TEMPERATURE...LOWS IN THE LOWER TO MIDDLE 30S...WITH AREAS OF
  FROST.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
078 
WWUS72 KCAE 150812
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
312 AM EST SUN NOV 15 2015

...FREEZE WARNING/FROST ADVISORY THROUGH 8 AM THIS MORNING...

.HIGH PRESSURE WILL PROVIDE AN OPPORTUNITY FOR NEAR OR JUST
BELOW FREEZING TEMPERATURES EARLY THIS MORNING FOR NORTHERN AND
CENTRAL SECTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA.
WIDESPREAD FROST IS ALSO EXPECTED ACROSS THE REGION. CONFIDENCE
OF FREEZING TEMPERATURES IS LESS ACROSS SOUTHERN PORTIONS OF THE
MIDLANDS AND CSRA...BUT AREAS OF FROST STILL POSSIBLE.

GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-151300-
/O.CON.KCAE.FZ.W.0002.000000T0000Z-151115T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-CALHOUN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...LANCASTER...ELGIN...LANCASTER MILL...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...WINNSBORO MILLS...
CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...
OAK GROVE...COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...
SUMTER...ST. MATTHEWS
312 AM EST SUN NOV 15 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* TEMPERATURES...LOWS 30 TO 32...WITH WIDESPREAD FROST.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GAZ077-SCZ035-036-038-041-151300-
/O.CON.KCAE.FR.Y.0005.000000T0000Z-151115T1300Z/
BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON...
BLACKVILLE...ORANGEBURG...BROOKDALE...MANNING...SUMMERTON...
BAMBERG...DENMARK
312 AM EST SUN NOV 15 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* TEMPERATURE...LOWS IN THE LOWER TO MIDDLE 30S...WITH AREAS OF 
  FROST. 

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Nov 14, 1:14 PM EST, 0 minutes earlier.

Area forecast discussion, Nov 14, 1:14 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
114 PM EST SAT NOV 14 2015

.SYNOPSIS...
COOL DRY HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH
SUNDAY...AND SHIFT OFF THE COAST LATE MONDAY. EXPECT MODERATING
TEMPERATURES AND GRADUAL MOISTURE RETURN EARLY TO MID WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SURFACE HIGH PRESSURE...CURRENTLY CENTERED OVER THE TENNESSEE
VALLEY...WILL BUILD EAST TOWARDS THE FORECAST AREA (FA) THROUGH
TONIGHT. LATEST GUIDANCE KEEPS THE HIGH CENTER JUST TO OUR NORTH
THROUGH 12Z SUNDAY. THIS COULD PROVIDE A LITTLE WIND STILL TONIGHT
FOR THE SOUTHERN FA. DRY AIR AND LIGHT TO NEARLY CALM WINDS TONIGHT
ARE EXPECTED TO PROVIDE GOOD RADIATIONAL COOLING CONDITIONS AT LEAST
FOR THE NORTHERN AND CENTRAL FA. GUIDANCE MIN TEMPS TONIGHT ARE NEAR
FREEZING NORTH AND CENTRAL. LOCAL RADIATION SCHEMES...WHICH ASSUME
IDEAL RADIATIONAL COOLING CONDITIONS...PROJECT JUST BELOW FREEZING
TEMPS AT CAE/AGS. FLY IN THE OINTMENT IS POSSIBILITY OF THIN HIGH
LEVEL CLOUDINESS STREAMING IN FROM THE WEST...ALONG WITH STILL
SATURATED SOILS...WHICH COULD KEEP THE TEMPS UP A DEGREE OR TWO. ALL
IN ALL...DECIDED TO UPGRADE NORTHERN AND CENTRAL FA TO FREEZE
WARNING...AND MAINTAIN FROST ADVISORY SOUTHERN TIER OF THE FA. WILL
CONTINUE MENTION OF WIDESPREAD FROST NORTH AND CENTRAL...AND AREAS
OF FROST SOUTH...IN THE WX GRIDS.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SURFACE RIDGE OVER THE REGION SUNDAY...SHIFTING SLOWLY TO THE
EAST. LITTLE IN THE WAY OF TEMPERATURE ADVECTION. LOW LEVELS
REMAIN DRY...SOME HIGH LEVEL CLOUDS EXPECTED SUNDAY. AIR MASS
MODIFICATION SHOULD RESULT IN TEMPERATURES A COUPLE OF DEGREES
WARMER. SHORT WAVE TROUGH MOVING THROUGH SUNDAY NIGHT...INCREASE
IN HIGH CLOUDS. MAY HAVE SOME FROST SUNDAY NIGHT THOUGH ESPECIALLY
IN THE NORTHERN MIDLANDS/PIEDMONT. RIDGE OFF THE COAST MONDAY SO
WARM UP CONTINUES. LOW LEVEL MOISTURE MAY INCREASE DURING THE
MONDAY NIGHT PERIOD ESPECIALLY IN THE CSRA...SHOULD KEEP
TEMPERATURES UP.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
MOISTURE MAINLY IN THE UPSTATE TUESDAY...FORCING FOR SHOWERS IN
THE MIDLANDS REMAINS LOW WITH UPPER LEVEL RIDGE AXIS OVER THE
AREA. CONTINUED MODERATION OF AIR MASS. THE GFS AND ECMWF
DISPLAYED INCREASED MOISTURE IN AN ONSHORE FLOW EARLY IN THE
MEDIUM-RANGE PERIOD. EXPECT THIS MOISTURE WILL REMAIN SHALLOW
BECAUSE OF 5H RIDGING. DEEPER MOISTURE ASSOCIATED WITH A COLD
FRONT SUPPORTS A GREATER SHOWER CHANCE WEDNESDAY AND
THURSDAY...WITH POSSIBLE DRYING OCCURRING ON THE BACKSIDE OF THE
FRONT TO END THE WEEK. BASED ON LATEST GUIDANCE RAISE POPS
WEDNESDAY AND THURSDAY. LATEST ECMWF SLOWER WITH FRONT THAN
PREVIOUS RUNS...MORE IN LINE WITH GFS. A FEW THUNDERSTORMS ARE
POSSIBLE AS FRONT MOVES THROUGH THE AREA...ALTHOUGH INSTABILITY
EXPECTED TO BE WEAK. THE MOS HAS TEMPERATURES ABOVE NORMAL.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL CONTINUE THROUGH THE 24-HOUR TAF PERIOD.

HIGH PRESSURE WILL BUILD INTO THE FA THROUGH SUNDAY...WITH GENERALLY
LIGHT WINDS. DRY AIR IN PLACE WILL PRECLUDE ANY FOG/STRATUS CONCERNS
TON. INCREASING HIGH LEVEL CLOUDINESS EXPECTED SUNDAY...BUT
REMAINING VFR.

EXTENDED AVIATION OUTLOOK...FOG OR STRATUS POSSIBLE AT AGS/OGB EARLY
MONDAY MORNING. CIG RESTRICTIONS EXPECTED TO REDEVELOP MON THRU WED.

&&

.HYDROLOGY...
FLOOD WARNINGS CONTINUE FOR THE CONGAREE RIVER AT CAROLINA
EASTMAN AND FOR LAKE WATEREE BUT ARE FORECAST TO GO BELOW FLOOD
STAGE SOON. SEE LATEST RIVER FORECASTS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FREEZE WARNING FROM 3 AM TO 8 AM EST SUNDAY FOR SCZ015-016-018-
     020>022-025>031-037.
     FROST ADVISORY FROM 3 AM TO 8 AM EST SUNDAY FOR SCZ035-036-038-
     041.
GA...FREEZE WARNING FROM 3 AM TO 8 AM EST SUNDAY FOR GAZ040-063>065.
     FROST ADVISORY FROM 3 AM TO 8 AM EST SUNDAY FOR GAZ077.

&&

99
Hazardous weather outlook, Nov 14, 11:55 AM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1155 AM EST SAT NOV 14 2015

GAZ040-SCZ015-016-018-020>022-025-026-151700-
LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-
EDGEFIELD-SALUDA-
1155 AM EST SAT NOV 14 2015

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ063>065-077-SCZ027>031-035>038-041-151700-
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-
BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
1155 AM EST SAT NOV 14 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

   RIVER FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:22 AM ESTFrost AdvisoryCAEBurke, Columbia, McDuffie, Richmond29 hr

Nearby

Freeze Warnings in South Carolina, 2015Freeze Warnings in Georgia, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.